Why you’re spotting even though you’re on contraceptives
Apart from preventing unplanned pregnancy when used properly every time, contraceptives are also often used to regulate periods, reduce period pain and prevent acne. But sometimes, contraceptives can cause spotting and bleeding between your menstrual cycle, which may worry you. To help you understand why this may be happening, here’s a list of possible reasons.
Bleeding can be an indication of . It could be that your body is still trying to adjust to the hormonal effect of the pill. If you just started taking a contraceptive, it’s quite common for breakthrough bleeding to occur. However, if the spotting doesn’t stop after three months, then you should consult a healthcare practitioner.
Continuous spotting can be caused by a Sexually Transmitted Infection (STI). STIs like Chlamydia and Gonorrhoea can cause inflammation to the uterus, which may result in bleeding. If you have other symptoms, like painful urination, burning or itching - then it’s best you speak to a healthcare practitioner as soon as possible.
There are certain medications that can interfere with your contraceptives. This is why you should always tell the doctor about the kind of medication you’re taking – be it vitamins, antibiotics or even supplements – so that they can recommend the best contraceptive for you.
Not taking your contraceptives as prescribed
Sometimes, you may forget to take the pill or injection at the time you’re supposed to. This could mess with your hormones and might cause spotting.
It is important for you to know that it is common to spot or bleed during the first three months of taking a contraceptive because your body is still adjusting to the hormones, but if you think the spotting is abnormal, consult your healthcare practitioner at your nearest clinic as soon as possible.
To learn more about contraceptives, read the following articles:
Remember, if you or a friend need advice or help, you can contact me here on , send me a Facebook Message, a Twitter DM, or a WhatsApp Message (071 172 3657).
Did you find this article helpful? Yes No